Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 19, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Mar 3, 2016, 9:23 AM EST for Robeson County, North Carolina. It took effect at Mar 4, 2016, 1:00 PM EST. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2016, 9:23 AM EST (14:23 UTC)
- In effect from
- Mar 4, 2016, 1:00 PM EST
- Expired
- Mar 6, 2016, 7:00 PM EST
- In force
- 54 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lumber River at Lumberton (LBRN7).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
854
WGUS42 KILM 031423
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
923 AM EST THU MAR 3 2016
...The National Weather Service in Wilmington NC has issued a Flood Warning for
the following rivers in North Carolina...
Lumber Near Lumberton affecting Robeson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-040623-
/O.NEW.KILM.FL.W.0019.160304T1800Z-160307T0000Z/
/LBRN7.1.ER.160304T1800Z.160305T0600Z.160306T1200Z.NO/
923 AM EST THU MAR 3 2016
The National Weather Service in Wilmington NC has issued a
* Flood Warning for
The Lumber Near Lumberton.
* from Friday afternoon to Sunday evening.
* At 7:00 AM Thursday the stage was 12.69 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow afternoon and continue to
rise to near 13.2 feet by Saturday morning. The river will fall below flood
stage by Sunday morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
434 follow-up statements
716
WGUS82 KILM 031431
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
931 AM EST THU MAR 3 2016
...The Flood Warning has been extended for the following rivers...
Waccamaw At Conway affecting Horry County SC
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
...The Flood Warning continues for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
Little Pee Dee At Galivants Ferry affecting Dillon...Horry and Marion Counties
SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-040631-
/O.CON.KILM.FL.W.0019.160304T1800Z-160307T0000Z/
/LBRN7.1.ER.160304T1800Z.160305T0600Z.160306T1200Z.NO/
931 AM EST THU MAR 3 2016
The Flood Warning continues for
The Lumber Near Lumberton.
* from Friday afternoon to Sunday evening.
* At 7:00 AM Thursday the stage was 12.69 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow afternoon and continue to
rise to near 13.2 feet by Saturday morning. The river will fall below flood
stage by Sunday morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
SCC033-051-067-040630-
/O.CON.KILM.FL.W.0010.000000T0000Z-000000T0000Z/
/GALS1.1.ER.160205T2115Z.160210T1715Z.000000T0000Z.NO/
931 AM EST THU MAR 3 2016
The Flood Warning continues for
The Little Pee Dee At Galivants Ferry.
* until further notice.
* At 9:00 AM Thursday the stage was 9.42 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 9.4 feet.
* Impact...At 9.0 feet...Flood waters will begin to affect residential yards in
the Fork Retch community upstream of Galivants Ferry near the town of Nichols.
Swampland flooding becomes noticeable and natural boat landings will be
flooded.
&&
LAT...LON 3423 7921 3419 7910 3405 7920 3398 7928
3400 7938 3409 7930
$$
SCC051-040630-
/O.EXT.KILM.FL.W.0014.000000T0000Z-160307T1800Z/
/CNWS1.2.ER.160303T0021Z.000000T0000Z.160307T1200Z.NO/
931 AM EST THU MAR 3 2016
...Flood Warning now in effect until Monday afternoon...
The Flood Warning continues for
The Waccamaw At Conway.
* until Monday afternoon.
* At 9:15 AM Thursday the stage was 10.91 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to near flood stage Saturday evening.
* Impact...At 11.0 feet...Water will begin to cause minor flooding of yards and a
few roads in the Lees Landing, Pitch Landing, Savannah Bluff, and Riverfront
South communities. Overflow of vast uninhabited swamp and natural boat
landings will occur.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
SCC041-067-040630-
/O.EXT.KILM.FL.W.0016.000000T0000Z-160305T0600Z/
/PDES1.1.ER.160218T1030Z.160229T1030Z.160304T1800Z.NO/
931 AM EST THU MAR 3 2016
...Flood Warning now in effect until late Friday night...
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until late Friday night.
* At 9:00 AM Thursday the stage was 20.03 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by early
tomorrow afternoon.
* Impact...At 20.0 feet...Flood waters will affect swamplands and logging
interests. Flood waters will affect timberland as far downstream as Yauhannah
two weeks after the crest passes Pee Dee. Logging equipment needs to be moved.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
43590
WGUS82 KILM 040249
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
949 PM EST THU MAR 3 2016
...The Flood Warning has been extended for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-041849-
/O.EXT.KILM.FL.W.0019.160304T2100Z-160307T0000Z/
/LBRN7.1.ER.160304T2100Z.160305T0600Z.160306T1200Z.NO/
949 PM EST THU MAR 3 2016
...Flood Warning now in effect until Sunday evening...
The Flood Warning continues for
The Lumber Near Lumberton.
* from Friday afternoon to Sunday evening.
* At 9:23 PM Thursday the stage was 12.61 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and continue to rise
to near 13.2 feet by Saturday morning. The river will fall below flood stage
by Sunday morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
04464
WGUS82 KILM 041442
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
942 AM EST FRI MAR 4 2016
...The Flood Warning has been extended for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
Little Pee Dee At Galivants Ferry affecting Dillon...Horry and Marion Counties
SC
Waccamaw At Conway affecting Horry County SC
...The Flood Warning continues for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-050642-
/O.EXT.KILM.FL.W.0019.160305T0000Z-160305T2100Z/
/LBRN7.1.ER.160305T0000Z.160305T0600Z.160305T0900Z.NO/
942 AM EST FRI MAR 4 2016
...Flood Warning now in effect until Saturday afternoon...
The Flood Warning continues for
The Lumber Near Lumberton.
* from this evening to Saturday afternoon.
* At 7:00 AM Friday the stage was 12.61 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to rise to near
13.1 feet by after midnight tonight. The river will fall below flood stage by
late tonight.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
SCC033-051-067-050642-
/O.EXT.KILM.FL.W.0010.000000T0000Z-000000T0000Z/
/GALS1.1.ER.160205T2115Z.160210T1715Z.000000T0000Z.NO/
942 AM EST FRI MAR 4 2016
...Flood Warning now in effect until further notice...
The Flood Warning continues for
The Little Pee Dee At Galivants Ferry.
* until further notice.
* At 9:00 AM Friday the stage was 9.34 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 9.3 feet.
* Impact...At 9.0 feet...Flood waters will begin to affect residential yards in
the Fork Retch community upstream of Galivants Ferry near the town of Nichols.
Swampland flooding becomes noticeable and natural boat landings will be
flooded.
&&
LAT...LON 3423 7921 3419 7910 3405 7920 3398 7928
3400 7938 3409 7930
$$
SCC051-050642-
/O.EXT.KILM.FL.W.0014.000000T0000Z-160307T0600Z/
/CNWS1.2.ER.160303T0021Z.000000T0000Z.160307T0000Z.NO/
942 AM EST FRI MAR 4 2016
...Flood Warning now in effect until late Sunday night...
The Flood Warning continues for
The Waccamaw At Conway.
* until late Sunday night.
* At 9:15 AM Friday the stage was 10.87 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to rise to near
11.1 feet by after midnight tonight. The river will fall below flood stage by
Sunday evening.
* Impact...At 11.0 feet...Water will begin to cause minor flooding of yards and a
few roads in the Lees Landing, Pitch Landing, Savannah Bluff, and Riverfront
South communities. Overflow of vast uninhabited swamp and natural boat
landings will occur.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
SCC041-067-050642-
/O.CON.KILM.FL.W.0016.000000T0000Z-160305T1200Z/
/PDES1.1.ER.160218T1030Z.160229T1030Z.160305T0000Z.NO/
942 AM EST FRI MAR 4 2016
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until Saturday morning.
* At 9:00 AM Friday the stage was 19.33 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this
evening.
* Impact...At 19.0 feet...Flood waters will affect swamplands adjacent to the
river.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
7090
WGUS82 KILM 050154
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
854 PM EST FRI MAR 4 2016
...The Flood Warning is cancelled for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
Waccamaw At Conway affecting Horry County SC
...The Flood Warning has been extended for the following rivers...
Little Pee Dee At Galivants Ferry affecting Dillon...Horry and Marion Counties
SC
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-050224-
/O.CAN.KILM.FL.W.0019.000000T0000Z-160305T2100Z/
/LBRN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 PM EST FRI MAR 4 2016
The Flood Warning is cancelled for
The Lumber Near Lumberton.
* At 6:43 PM Friday the stage was 12.50 feet.
* Flood stage is 13.0 feet.
* Forecast...The river crested below flood stage at 12.5 feet. The river will
fall to 12.3 feet by Sunday morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
SCC033-051-067-051753-
/O.EXT.KILM.FL.W.0010.000000T0000Z-160308T1200Z/
/GALS1.1.ER.160205T2115Z.160210T1715Z.160308T0000Z.NO/
854 PM EST FRI MAR 4 2016
...Flood Warning now in effect until Tuesday morning...
The Flood Warning continues for
The Little Pee Dee At Galivants Ferry.
* until Tuesday morning.
* At 8:00 PM Friday the stage was 9.25 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and get below flood stage by Monday
evening.
* Impact...At 9.0 feet...Flood waters will begin to affect residential yards in
the Fork Retch community upstream of Galivants Ferry near the town of Nichols.
Swampland flooding becomes noticeable and natural boat landings will be
flooded.
&&
LAT...LON 3423 7921 3419 7910 3405 7920 3398 7928
3400 7938 3409 7930
$$
SCC051-050224-
/O.CAN.KILM.FL.W.0014.000000T0000Z-160307T0600Z/
/CNWS1.2.ER.160303T0021Z.000000T0000Z.000000T0000Z.NO/
854 PM EST FRI MAR 4 2016
The Flood Warning is cancelled for
The Waccamaw At Conway.
* At 8:15 PM Friday the stage was 10.87 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 10.9 feet. The river will
fall to 10.8 feet by Sunday morning.
* Impact...At 11.0 feet...Water will begin to cause minor flooding of yards and a
few roads in the Lees Landing, Pitch Landing, Savannah Bluff, and Riverfront
South communities. Overflow of vast uninhabited swamp and natural boat
landings will occur.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
SCC041-067-051753-
/O.EXT.KILM.FL.W.0016.000000T0000Z-160305T1800Z/
/PDES1.1.ER.160218T1030Z.160229T1030Z.160305T0600Z.NO/
854 PM EST FRI MAR 4 2016
...Flood Warning now in effect until Saturday afternoon...
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until Saturday afternoon.
* At 8:00 PM Friday the stage was 19.06 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall and get below flood stage by after
midnight tonight.
* Impact...At 19.0 feet...Flood waters will affect swamplands adjacent to the
river.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
43What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Mar 3, 6:32 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 3, 6:32 AM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
632 AM EST THU MAR 3 2016
.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM THE GULF COAST STATES TO OFF THE SC
COAST LATE THIS EVENING. THE LOW WILL INTENSIFY AS IT ACCELERATES
TO THE NE...PASSING ACROSS THE REGION LATE TONIGHT AND REACHING
OFF CAPE HATTERAS AROUND DAYBREAK FRI. THE AREA WILL SEE A QUICK
DOSE OF RAINFALL RANGING FROM ONE-HALF TO 1 INCH...WITH THE HIGHER
AMOUNTS ALONG THE IMMEDIATE COAST. DRY AND COOL HIGH PRESSURE WILL
RIDGE ACROSS THE AREA THIS UPCOMING WEEKEND...AND LIKELY PERSIST
INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 600 AM THURSDAY...PROGRESSIVE WX PATTERN AGAIN FOR THE NEAR
TERM PERIOD. THIS HAS BEEN THE MAIN STORY FOR THIS WEEK. BRIEF
PERIOD OF HIGH PRESSURE RIDGING IN FROM THE NORTH WILL PROVIDE
TRANQUIL WX CONDITIONS INTO THIS AFTN. A FAST MOVING...POTENT...LOW
AMPLITUDE MID-LEVEL S/W TROF ACROSS THE SOUTHERN PLAINS STATES
EARLY THIS MORNING...IS PROGGED BY THE MODELS TO RACE
SOUTHEASTWARD...REACHING THE CAROLINAS AND MID-ATLANTIC REGION BY
SUNRISE FRIDAY. THE SFC LOW ACCOMPANYING IT REMAINS RATHER DOCILE
IE. 1010 MB...AS IT REACHES THE EASTERN GULF COAST STATES BY
SUNSET TODAY. MODELS INDICATE THAT THE SFC COASTAL TROF/FRONT WILL
DEVELOP OVER THE ADJACENT ATL WATERS FROM CAPE HATTERAS SOUTH TO
SAVANNAH BY THIS EVENING. UP TO THIS POINT...THE ILM CWA WILL
START OFF MAINLY SUNNY DURING THE AM...WITH AN INCREASE IN HIGH
AND MID-LEVEL MOISTURE DURING THIS AFTN. PWS WILL INCREASE FROM A
QUARTER TO HALF INCH THIS MORNING TO THREE-QUARTERS TO 1 INCH BY
THIS EVENING. OVERRUNNING IE. ISENTROPIC LIFT DYNAMICS WILL RESULT
IN LIGHT TO MODERATE RAIN BREAKING OUT INLAND FROM THE COAST BY
EARLY THIS EVENING. MOISTURE TAPPING OF THE GULF OF MEXICO REMAINS
SOMEWHAT LIMITED...HOWEVER ATLANTIC MOISTURE WILL DEFINITELY FEED
INTO THIS LOW. THE SFC LOW IS PROGGED TO RE-DEVELOP INTO A 1009MB
LOW ALONG THE COASTAL FRONT/TROF JUST OFF THE ILM CWA COAST BY
MIDNIGHT TONIGHT. THIS POSITION WILL RESULT IN AMPLE ATLANTIC
MOISTURE TAPPING...ESPECIALLY THE WARM GULF STREAM WATERS...AND
ALSO A BAROCLINIC ZONE TO TRACE ALONG IE. THE COASTAL FRONT.
MODELS INDICATE THE LOW WILL FURTHER DEVELOP INTO A GALE
SYSTEM...DROPPING TO A 999 MB LOW...AS IT TRACKS ALONG THE
COASTAL FRONT/TROF TO OFF CAPE HATTERAS BY SUNRISE FRI. PWS DO
INCREASE TO 1.00 TO 1.25 INCHES BRIEFLY TONIGHT...WITH THE HIER
PWS ALONG THE IMMEDIATE COAST.
GIVEN THE OVERALL DYNAMICS OF THIS SYSTEM...THE FA COULD SEE A QUICK
DOSE OF ONE HALF TO 1 INCH RAINFALL AMOUNTS DUE TO THE EFFICIENT
RAINFALL PRODUCTION ASSOCIATED WITH THIS SYSTEM. NOT ENOUGH FOR
FLOOD WATCHES BUT COULD RESULT IN ADDITIONAL RIVER FLOODING WITH
TIME. WILL HAVE TO WAIT AND SEE WHAT THE ATLANTA RFC COMES UP WITH
IN THEIR MODELING OF OUR LOCAL RIVERS. THE OTHER CONCERN IS ANY
SEVERE THUNDERSTORM POTENTIAL. THE PROGGED HODOGRAPHS/HELICITY
VALUES FOR THE ILM CWA DURING THE OVERNIGHT AND PRE-DAWN HRS OF
FRIDAY INDICATE FAVORABLE TORNADIC DEVELOPMENT. THIS ESPECIALLY
TRUE ALONG THE IMMEDIATE COAST WHERE THE COASTAL FRONT LIES.
HOWEVER...MODEL SOUNDINGS FOR LOCATIONS ACROSS THE FA INDICATE
INSTABILITY WILL BE SERIOUSLY LACKING...WITH SUB-PAR LOW LEVEL
LAPSE RATES. THUS ANY CONVECTION THAT OCCURS WILL BE ALONG THE
IMMEDIATE COAST IE. ELEVATED CONVECTION...AND MAINLY ACROSS THE
ADJACENT COASTAL AND OFFSHORE WATERS. FOR COVERAGE...INDICATED
ISOLATED AT BEST IN THE AFOREMENTIONED LOCATIONS. AS FOR MAX/MIN
TEMPS...USED A CONSENSUS DERIVED FROM THE AVBL VARIOUS MODEL MOS
GUIDANCE.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY... MAIN VORT SWINGS THROUGH PRIOR TO DAYBREAK
FRIDAY AND WITH IT THE DEEP MOISTURE AND RAIN CHANCES. ONE TRAILING
VORT WILL KEEP US CARRYING POPS ALONG THE COAST DURING THE MORNING
HOURS BUT MOST OF FRIDAY WILL BE RAIN-FREE AND A BIT BREEZY AT
TIMES. 850MB TEMPS FALL JUST SHY OF 0C MARK KEEPING HIGHS GENERALLY
IN THE MID 50S...MAYBE 60 SOUTHERN ZONES. LIGHT TO PERHAPS CALM
WINDS FRIDAY NIGHT AS THE HIGH BUILDS IN ALLOW US TO RADIATE PRETTY
GOOD INTO THE MID OR UPPER 30S FOR LOWS...A CATEGORY OR MORE BELOW
CLIMATOLOGY. WARM ADVECTION ON SATURDAY LOOKING PRETTY PALTRY AS
DOES VERTICAL MIXING. WE'LL MANAGE TO TACK ON A FEW DEGREES TO
DAYTIME HIGHS BUT THEY'LL STILL REMAIN A TAD SHY OF CLIMO.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY... THOUGH THERE IS STILL A WEAK NORTHERLY
BOUNDARY LAYER FLOW LOW LEVEL TEMPERATURES MODERATE A BIT WHILE MID
LEVEL HEIGHTS BUILD SUNDAY. AS A RESULT THE AFTERNOON WILL TURN OUT
SEASONABLE. LOW LEVEL RIDGE MOVES OFF THE COAST ON MONDAY AS DOES
THE LOW LEVEL THERMAL TROUGH. THIS WILL CLEAR THE PATH FOR SOME MUCH
WARMER AIR FLOW ATOP THE SURFACE WEDGE. MODEL GUIDANCE IS NORMALLY
TO QUICK IN BREAKING DOWN A RIDGE IN CASES LIKE THIS BUT THIS
EVENING MOS INDICATES ONE LAST DAY OF NEAR CLIMO TEMPS PERHAPS
THEY'RE HANDLING A WEDGE WELL FOR A CHANGE. BUT ONCE THIS HIGH DOES
MOVE OFF THE COAST AT THE SURFACE COME TUESDAY AND WEDNESDAY TEMPS
SHOULD JUMP UP WELL ABOVE CLIMO.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 12Z...LOW PRESSURE WEST OF THE CWA IS BEGINNING TO INTENSIFY
AS EVIDENCE OF INCREASING CONVECTION ON THE EAST SIDE OF THE LOW
PRESSURE ON WATER VAPOR. LOOK FOR INCREASING CLOUDS TODAY IN
ADVANCE OF THIS SYSTEM. TONIGHT...WINDS WILL BECOME SOUTHEAST AND
INCREASE AS THE LOW PRESSURE SYSTEM CONTINUES TO DEEPEN. THE LOW
WILL MOVE FAIRLY RAPIDLY EASTWARD WITH RAIN SPREADING ACROSS THE
REGION FROM WEST TO EAST. THE RAIN COULD BECOME QUITE HEAVY AFTER
MIDNIGHT...WITH VISIBILITIES BELOW ONE MILE POSSIBLE. WINDS WILL
EVENTUALLY SHIFT TO THE NORTH AS THE LOW MOVES NEAR THE COAST BY
07Z.
EXTENDED OUTLOOK...CONDITIONS IMPROVING TO VFR BY MID MORNING FRIDAY.
A SLIGHT CHANCE OF RAIN SUNDAY...OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 600 AM THURSDAY...SCA RAISED FOR ALL WATERS...STARTING THIS
EVENING AND ENDING MIDDAY FRI OR POSSIBLY LATER IN THE AFTERNOON
DEPENDING ON THE STRENGTH AND LONGEVITY OF THE WINDS ASSOCIATED
WITH THIS TRANSIENT LOW.
TRANQUIL CONDITIONS THIS MORNING...WILL DETERIORATE RATHER QUICKLY
THIS AFTN...AND ESPECIALLY DURING THE PRE-DAWN FRI HOURS. THE
GENESIS OF THE COASTAL FRONT/TROF WILL OCCUR THIS AFTERNOON AND
BECOME POSITIONED PARALLEL TO THE CAROLINA COASTS FROM CAPE
HATTERAS TO CAPE ROMAINE. ITS LOCATION ACROSS EITHER THE COASTAL
WATERS OR OFFSHORE WATERS WILL MAKE THE WIND FORECAST DIFFICULT TO
SAY THE LEAST. AT THIS POINT...DO NOT SEE AN ONSHORE OR INLAND
PROGRESSION OF THIS COASTAL FRONT/TROF. BUT IT COULD REACH OR
MEANDER JUST OFF THE IMMEDIATE COAST. THE SFC LOW IS EXPECTED TO
REDEVELOP ALONG THIS FRONT AROUND MIDNIGHT TONIGHT...AND
INTENSIFY AS IT ACCELERATES NE ALONG IT...REACHING CAPE HATTERAS
BY SUNRISE FRI. WINDS AND RESULTANT SEAS SHOULD REMAIN WITHIN SCA
THRESHOLDS...WITH GALES OCCURRING JUST OUTSIDE AND NORTHEAST OF
THE THE ILM CWA. SIGNIFICANT SEAS TO PEAK TOWARD DAYBREAK FRI
PRIOR TO THE OFFSHORE WINDS OCCURRING AFTER THE LOWS PASSAGE.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY... COLD FRONTAL PASSAGE PRIOR TO THE START OF
THE PERIOD TO YIELD TIGHT GRADIENT AND DEEP MIXING ON FRIDAY.
SMALL CRAFT ADVISORY SEAS AND POSSIBLY WINDS EXPECTED. THE LOW
DRIVING THE FRONT WILL ACCELERATE OFF TO THE NORTHEAST AS THE DAY
WEARS ON LEADING TO WINDS AND SEAS THAT WILL DROP BELOW ADVISORY
LEVELS BY MIDDAY OR SO. THESE LIGHTENED WINDS WILL THEN VEER LATER
IN THE DAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. WINDS
GROW EVEN LIGHTER ON SATURDAY WITH THE HIGH EVEN CLOSER AND THEY
TURN TO A SOUTHERLY DIRECTION.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY... HIGH PRESSURE ON SUNDAY PROGRESSES
EASTWARD FROM OHIO VALLEY LEADING LOCALLY TO A VEER FROM NW TO NE.
SPEEDS WILL AVERAGE AROUND 10 KT AND SEAS 2 TO 3 FT. ADDITIONAL
VEERING TO A SOUTHERLY FLOW ON MONDAY AS THE HIGH CONTINUES TO
TREK EAST AND IT WINDS UP JUST OFFSHORE. NO REAL CHANGES TO SEAS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY
FOR AMZ254-256.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO NOON EST FRIDAY
FOR AMZ250-252.
&&
SYNOPSIS...DCH
NEAR TERM...DCH
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...HDLHazardous weather outlook, Mar 3, 4:49 AM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 449 AM EST THU MAR 3 2016 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-041000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 449 AM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE 24 HR EXPECTED RAINFALL AMOUNTS...EXTENDING FROM 1 PM TODAY TO 1 PM FRIDAY...WILL RANGE FROM... ...THREE-QUARTERS TO AROUND 1 INCH ACROSS LOCATIONS EAST OF A LINE TO THE IMMEDIATE COAST EXTENDING FROM WHITE LAKE ACROSS NICHOLS TO SAMPIT. ...ONE HALF TO THREE QUARTERS OF AN INCH WILL OCCUR ACROSS THE INLAND LOCATIONS WEST OF THE LINE JUST MENTIONED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-041000- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 449 AM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE 24 HR EXPECTED RAINFALL AMOUNTS FROM THIS QUICK MOVING STORM SYSTEM...RUNNING FROM 1 PM TODAY TO 1 PM FRIDAY...WILL RANGE FROM THREE-QUARTERS TO AROUND 1 INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-041000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 449 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-041000- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 449 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:27 AM EST | Small Craft Advisory | ILM | 38 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.